Wisconsin, 2020Flooding in Wisconsin, July 1 to 31, 2020
July 1 to 31, 2020 · NWS GRB · 2 events in 2 counties and zones
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 30, 9:33 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 9:33 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1033 PM CDT Tue Jun 30 2020
Updated aviation portion for 06Z TAF issuance
.SHORT TERM...Tonight and Wednesday
Issued at 330 PM CDT Tue Jun 30 2020
Visible satellite imagery shows a field of agitated cumulus across
much of central and north-central Wisconsin this afternoon along a
weak surface boundary. CAMS models show there could be some
isolated showers and thunderstorms from this field, however there
is quite a bit of dry air aloft so confidence and coverage is
rather low.
A surface high and ridging aloft will become established across
the Great Lakes region tonight into Wednesday. Although a mid
level shortwave will approach the region from the west Wednesday
afternoon, model soundings show quite a bit of dry air aloft with
substantial capping from a warm layer around 800 mb. While
previous model runs indicated some isolated showers and
thunderstorms were possible Wednesday afternoon, recent model runs
indicate these chances have fallen even further. Given the dry,
warm air aloft will remove POPs Wednesday afternoon from the
western cwa.
After a warm and humid day, overnight lows will only fall into
the 60s across the region. Another warm day is forecast for
Wednesday as daytime highs rise into the middle to upper 80s, with
a few 90 degree readings on the table. Despite the heat, the
aforementioned high will bring dew points down into the lower to
middle 60s during the afternoon hours, which should prevent heat
index values from getting much above the air temperature.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 330 PM CDT Tue Jun 30 2020
The main highlights from this forecast period are the various
chances for showers and storms and the summer-like conditions with
above normal temperatures and increased dew points.
Wednesday night through Friday...Although an upper-level ridge will
dominate over the region through Friday, a weak shortwave will slide
into Wisconsin late Wednesday night into Thursday. Some models try
to bring a few showers and storms to the forecast area during this
time, however, there is too much dry air near the surface to allow
anything significant from developing. Kept a chance for showers and
storms for Thursday afternoon, but confidence is not very high with
these occurring. Beyond Thursday afternoon, little to no chances of
showers and storms are expected with the upper-level ridge still in
place. High temperatures for Thursday and Friday will be about 10 to
15 degrees above normal in the upper 80s to lower 90s away from the
lake, and the lower to middle 80s along the lake. In addition to the
warmer temperatures, dew points in the middle to upper 60s will make
for humid/muggy conditions.
Rest of the extended...By Friday night, the upper-level ridge will
begin to break down and eventually flatten. Model guidance is
showing signs of a shortwave riding the flattening upper-level flow
over the weekend. This shortwave could bring the next chance for
showers and storms Sunday into Monday, followed by another shortwave
Monday into Tuesday possibly bringing additional chances to the
forecast area. The finer details associated with these shortwaves
remain unclear at this time. Regardless of the finer details with
these shortwaves, the above normal temperatures in the upper 80s to
lower 90s are expected to continue through the weekend and into the
beginning of next week.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1032 PM CDT Tue Jun 30 2020
High pressure at the surface and aloft will make for
dry weather through at least Wednesday night. There will be some
middle and high clouds at times, as well as scattered afternoon
cumulus clouds well inland from the lake and bay. High moisture
levels near the ground could make for patchy ground fog Wednesday
morning, but it would dissipate by 12z if it occurs. The weather
pattern was a bit unusual, as winds were easterly from the surface
to over 30,000' and the freezing levels are unusually high -
15,400' at 6pm this evening.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....Kurimski
LONG TERM......Hykin
AVIATION.......RDM
Hazardous weather outlook, Jun 30, 1:44 PM CST, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
244 PM CDT Tue Jun 30 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
244 PM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Isolated thunderstorms will continue to be possible at times
through Thursday and again Sunday and Monday, especially during
the afternoon and evening hours. The probability of organized
severe weather will be low, but heavy rain is possible with any of
the storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
LMZ521-522-541>543-011945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
244 PM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Thunderstorms will be possible Sunday and Monday, especially
during the afternoon and evening hours. Any thunderstorm that
develop will pose a hazard to boaters on the lake and bay.
Kurimski/Hykin
Flood, Kewaunee
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Kewaunee County, 1.01 mi NNW of Kewaunee to 0.96 mi NNW of Kewaunee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.464, -87.504
Areas around the Kewaunee Marina were often under water due to record high lake levels.
Flood, Oconto
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Oconto County, 2.06 mi ENE of Oconto to 3.46 mi ENE of Oconto
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.894, -87.843
North Bayshore Road and County Highway Y from Harbor Road to County Highway A are closed due to ongoing flooding from record high lake levels.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Georgia, July 1 to 3, 20201 death · 1 injured · $5,000 · 50 kt wind · 14 events
- Heat in Oklahoma, July 1 to 3, 20201 death · 1 event
- Rip Current in California, July 1, 20201 death · 1 event
- Flash Flooding and Damaging Wind in Tennessee, July 1, 2020$2.0 million · 50 kt wind · 8 events
- Flash Flooding and Flooding in North Dakota, July 1 to 3, 2020$1.5 million · 4 events
- Tornado and Hail in Kansas, July 1, 2020$200,000 · EF1 · 6 events
- Flash Flooding and Damaging Wind in Mississippi, July 1, 2020$480,000 · 50 kt wind · 7 events
- Flood and Hail in New Jersey, July 1, 2020$303,000 · 1 in hail · 7 events
- Damaging Winds and Lightning Strikes in Virginia, July 1, 2020$87,000 · 60 kt wind · 6 events
- Damaging Wind in Minnesota, July 1, 2020$100,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 1, 2020$50,000 · 1 in hail · 15 events
- Flash Flood and Damaging Winds in Mississippi, July 1, 2020$40,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 897301, 897303.